EconPapers    
Economics at your fingertips  
 

Imputation Rules to Improve the Education Variable in the IAB Employment Subsample

Bernd Fitzenberger, Aderonke Osikominu and Robert Völter

Schmollers Jahrbuch : Journal of Applied Social Science Studies / Zeitschrift für Wirtschafts- und Sozialwissenschaften, 2006, vol. 126, issue 3, 405-436

Abstract: The education variable in the IAB employment subsample has two shortcomings: missing values and inconsistencies in the reporting rule. We propose several deductive imputation procedures to improve the variable. They mainly use the multiple education information available in the data because employees' education is reported at least once a year. We compare the improved data from the different procedures and the original data in typical applications in labor economics: educational composition of employment and wage inequality. We find that correcting the education variable shows the educational attainment of the male labor force to be higher than measured with the original data and changes some estimates of wage inequality. Our analysis does not provide a definite rule on how to choose among the different imputation procedures discussed, but we recommend correcting the original education variable.

JEL-codes: C81 I21 J24 J31 (search for similar items in EconPapers)
Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (171) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Imputation rules to improve the education variable in the IAB employment subsample (2005) Downloads
Working Paper: Imputation Rules to Improve the Education Variable in the IAB Employment Subsample (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aeq:aeqsjb:v126_y2006_i3_q3_p405-436

Ordering information: This journal article can be ordered from
http://www.duncker-h ... llersjahrbuch-1.html

Access Statistics for this article

Schmollers Jahrbuch : Journal of Applied Social Science Studies / Zeitschrift für Wirtschafts- und Sozialwissenschaften is currently edited by Gert G. Wagner and Joachim Wagner

More articles in Schmollers Jahrbuch : Journal of Applied Social Science Studies / Zeitschrift für Wirtschafts- und Sozialwissenschaften from Duncker & Humblot, Berlin
Bibliographic data for series maintained by Gabriele Freudenmann ().

 
Page updated 2019-04-18
Handle: RePEc:aeq:aeqsjb:v126_y2006_i3_q3_p405-436